• IV ampicillin, chloramphenicol and artenusate.
• Patient was to be started on TB medicine but died before they were started.
• His clinical course initially had increased tone and seizures.
• Subsequently, the tone decreased and the left pupil became dilated and unresponsive.
• Patient remained febrile throughout the hospitalization.
• He became flaccid and completely unresponsive before he died.
•Professor of Pediatrics
• Critically ill infant
• Fixed and dilated pupils
• Presumed TB meningitis
In a resource-poor setting, this child may have been too sick to save, but if the same child were in a modern intensive care unit a great deal more intervention may have been indicated. Anti-seizure medication, intubation and ventilator support, ICP monitoring and treatment (e.g. mannitol), advanced imaging, and broader empiric antimicrobial treatment might all be useful given this child’s condition
~ Dr. Keith Cross, Associate Professor of Pediatrics/Emergency Medicine, University of Louisville
• Gender: Male
• Age: 15 months
• Height: Not Available
• Weight: Not Available
• Temperature: 103.6 F/39.8 C
• Blood Pressure: Not Available
• Heart Rate: 130
• Respiratory Rate: 30
• Pulse Oximetry: 95% RA
Seizure activity; unresponsive; pupils not reacting to light; fever.
• Admitted after 10 days ceftriaxone IV therapy without improvement.